Alert archive / Montana / River Flood Warnings in 2011
River Flood Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at May 24, 2011, 10:31 AM MDT for Lewis and Clark County, Montana. It took effect at May 24, 2011, 6:00 PM MDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 10:31 AM MDT (16:31 UTC)
- In effect from
- May 24, 2011, 6:00 PM MDT
- Expired
- May 28, 2011, 12:00 AM MDT
- In force
- 3 days
- Issued by
- NWS Great Falls, MT
- Flood severity
- Minor
County Lewis and Clark County, MT
The radar
The Great Falls radar (KTFX), 85 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dearborn River near Craig (DBRM8). The gauge peaked at 6.34 ft at May 25, 2011, 9:00 AM MDT.
- Action stage
- 5.5 ft
- Minor stage
- 6.5 ft
- Moderate stage
- 8 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06073500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
894 WGUS45 KTFX 241631 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1031 AM MDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CENTRAL AND SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN BIG HOLE RIVER NEAR MELROSE MISSOURI RIVER NEAR ULM DEARBORN RIVER NEAR CRAIG .WIDESPREAD RAINFALL WILL CONTINUE THOUGH THE WORK WEEK...MELTING THE SNOWPACK AND CAUSING ADDITIONAL WATER IN RIVERS ACROSS CENTRAL AND SOUTHWEST MONATANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC031-251031- /O.NEW.KTFX.FL.W.0004.110525T0200Z-110529T1400Z/ /LOGM8.2.RS.110525T0200Z.110526T1200Z.110529T0000Z.NO/ 1031 AM MDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE GALLATIN RIVER NEAR LOGAN. * FROM THIS EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM TUESDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 8.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 9.1 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. $$ MTC001-057-251031- /O.NEW.KTFX.FL.W.0005.110525T0336Z-110527T1700Z/ /MLRM8.1.RS.110525T0336Z.110525T1800Z.110527T0300Z.NO/ 1031 AM MDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE BIG HOLE RIVER NEAR MELROSE. * FROM THIS EVENING TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM TUESDAY THE STAGE WAS 5.0 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 7.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT. $$ MTC013-251030- /O.NEW.KTFX.FL.W.0006.110525T1800Z-110529T2000Z/ /ULMM8.1.RS.110525T1800Z.110526T1800Z.110529T0600Z.NO/ 1031 AM MDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE MISSOURI RIVER AT ULM. * FROM WEDNESDAY AFTERNOON TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM TUESDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 14.4 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. $$ MTC049-251030- /O.NEW.KTFX.FL.W.0007.110525T0000Z-110526T1200Z/ /DBRM8.1.RS.110525T0000Z.110525T1200Z.110526T0600Z.NO/ 1031 AM MDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE DEARBORN RIVER NEAR CRAIG. * FROM THIS EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM TUESDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 6.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 7.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. $$
5 follow-up statements
356 WGUS85 KTFX 251537 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 936 AM MDT WED MAY 25 2011 ...THE FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS... GALLATIN RIVER NEAR LOGAN BIG HOLE RIVER NEAR MELROSE MISSOURI RIVER NEAR ULM DEARBORN RIVER NEAR CRAIG .WIDESPREAD RAINFALL COMBINED WITH RUNOFF FROM MELTING SNOW WILL CAUSE NUMEROUS MAJOR RIVERS TO GO ABOVE FLOOD STAGE THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DO NOT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC031-260936- /O.EXT.KTFX.FL.W.0004.000000T0000Z-110529T0200Z/ /LOGM8.1.RS.110525T0935Z.110526T1200Z.110528T1200Z.NO/ 936 AM MDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM WEDNESDAY THE STAGE WAS 8.2 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ MTC001-057-260936- /O.CON.KTFX.FL.W.0005.000000T0000Z-110527T1700Z/ /MLRM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 936 AM MDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE BIG HOLE RIVER NEAR MELROSE. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM WEDNESDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * AT 7.0 FEET...AGRICULTURAL LAND FLOODS AND IRRIGATION SYSTEMS NEED TO BE PROTECTED. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 7.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE ON TOMMORROW NIGHT. $$ MTC013-260936- /O.CON.KTFX.FL.W.0006.000000T0000Z-110529T2000Z/ /ULMM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 936 AM MDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT ULM. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM WEDNESDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS FORECAST. * WHEN RIVER LEVELS APPROACH 15 FEET...WOODLAND ESTATES ROAD FLOODS. AGRICULTURAL FIELDS FLOOD. WATER FLOODS MARINA ALONG LOWER RIVER ROAD. * FORECAST...RISE ABOVE FLOOD STAGE ON WEDNESDAY AND CONTINUE TO RISE TO NEAR 14.4 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE ON SUNDAY. $$ MTC049-260936- /O.CON.KTFX.FL.W.0007.000000T0000Z-110526T1200Z/ /DBRM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 936 AM MDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE DEARBORN RIVER NEAR CRAIG. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM WEDNESDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 6.5 FEET. * MINOR FLOODING IS FORECAST. * AT 6.5 FEET...FLOODING OCCURS IN THE FIELD TO NORTH OF RIVER AND WEST OF HIGHWAY 287. * FORECAST...RISE ABOVE FLOOD STAGE TODAY AND CONTINUE TO RISE TO NEAR 7.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMMORROW NIGHT. $$
764 WGUS85 KTFX 260932 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 332 AM MDT THU MAY 26 2011 ...THE FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS... BIG HOLE RIVER NEAR MELROSE GALLATIN RIVER NEAR LOGAN MISSOURI RIVER NEAR ULM DEARBORN RIVER NEAR CRAIG .WIDESPREAD RAINFALL WILL CONTINUE THOUGH THE WORK WEEK...MELTING THE SNOWPACK AND CAUSING ADDITIONAL WATER IN RIVERS ACROSS CENTRAL AND SOUTHWEST MONTANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC001-057-270032- /O.EXT.KTFX.FL.W.0005.000000T0000Z-110528T1700Z/ /MLRM8.1.RS.110526T1800Z.110527T0600Z.110528T0300Z.NO/ 332 AM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE BIG HOLE RIVER NEAR MELROSE. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 AM THURSDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 6.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. $$ MTC031-270032- /O.EXT.KTFX.FL.W.0004.000000T0000Z-110529T2300Z/ /LOGM8.1.RS.110525T0935Z.110527T1200Z.110529T0900Z.NO/ 332 AM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM THURSDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. $$ MTC013-270032- /O.CON.KTFX.FL.W.0006.000000T0000Z-110530T0200Z/ /ULMM8.1.RS.110526T0330Z.110527T1200Z.110529T1200Z.NO/ 332 AM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT ULM. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM THURSDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. $$ MTC049-270032- /O.EXT.KTFX.FL.W.0007.000000T0000Z-110527T1105Z/ /DBRM8.1.RS.110526T2320Z.110527T0000Z.110527T0505Z.NO/ 332 AM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE DEARBORN RIVER NEAR CRAIG. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 AM THURSDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.5 FEET. * MINOR FLOODING IS FORECAST. $$
005 WGUS85 KTFX 261848 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1248 PM MDT THU MAY 26 2011 ...THE FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS... BIG HOLE RIVER NEAR MELROSE GALLATIN RIVER NEAR LOGAN MISSOURI RIVER NEAR ULM DEARBORN RIVER NEAR CRAIG .WIDESPREAD RAINFALL WILL CONTINUE THOUGH THE MEMORIAL DAY WEEKEND...MELTING THE SNOWPACK AND CAUSING ADDITIONAL WATER IN RIVERS ACROSS CENTRAL AND SOUTHWEST MONTANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC001-057-271248- /O.EXT.KTFX.FL.W.0005.000000T0000Z-110529T1000Z/ /MLRM8.1.RS.110526T1923Z.110527T1800Z.110528T2000Z.NO/ 1248 PM MDT THU MAY 26 2011 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BIG HOLE RIVER NEAR MELROSE. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:15 PM THURSDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 6.6 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. $$ MTC031-271248- /O.EXT.KTFX.FL.W.0004.000000T0000Z-110530T0500Z/ /LOGM8.1.RS.110525T0935Z.110527T1800Z.110529T1500Z.NO/ 1248 PM MDT THU MAY 26 2011 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM THURSDAY THE STAGE WAS 8.3 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.7 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY MORNING. $$ MTC013-271248- /O.EXT.KTFX.FL.W.0006.000000T0000Z-110531T1400Z/ /ULMM8.1.RS.110526T0330Z.110528T1200Z.110531T0000Z.NO/ 1248 PM MDT THU MAY 26 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT ULM. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM THURSDAY THE STAGE WAS 13.8 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.4 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EVENING. $$ MTC049-271248- /O.EXT.KTFX.FL.W.0007.000000T0000Z-110528T0600Z/ /DBRM8.1.RS.110527T0000Z.110527T1200Z.110528T0000Z.NO/ 1248 PM MDT THU MAY 26 2011 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE DEARBORN RIVER NEAR CRAIG. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:15 PM THURSDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 6.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. $$
836 WGUS85 KTFX 270207 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 807 PM MDT THU MAY 26 2011 FOR THE DEARBORN RIVER, INCLUDING CRAIG, NO FLOODING IS OBSERVED OR FORECAST. *** FORECASTER NEEDS TO INSERT A HYDROMETEOROLOGICAL DISCUSSION AND/OR BASIS FOR PRODUCT ISSUANCE AT THIS POINT *** MTC049-270237- /O.CAN.KTFX.FL.W.0007.000000T0000Z-110528T0600Z/ /DBRM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 807 PM MDT THU MAY 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE DEARBORN RIVER NEAR CRAIG. * AT 7:15 PM THURSDAY THE STAGE WAS 6.1 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.2 FEET. THE RIVER WILL FALL TO 5.4 FEET BY . $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR THE LATEST INFORMATION. & &&
411 WGUS85 KTFX 270225 CCA FLSTFX FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 825 PM MDT THU MAY 26 2011 ...THE FLOOD WARNING IS CANCELED FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... DEARBORN RIVER NEAR CRAIG PRECAUTIONARY/PREPAREDNESS ACTIONS... THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS MTC049-270237- /O.COR.KTFX.FL.W.0007.000000T0000Z-110528T0600Z/ /DBRM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 807 PM MDT THU MAY 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE DEARBORN RIVER NEAR CRAIG. * AT 7:15 PM THURSDAY THE STAGE WAS 6.1 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.2 FEET. THE RIVER WILL FALL TO 5.7 FEET BY LATE FRIDAY AFTERNOON . $$ & &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at May 24, 5:33 AM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 24, 5:33 AM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 533 AM MDT TUE MAY 24 2011 .DISCUSSION... TODAY THROUGH THURSDAY...A WEAK UPPER LEVEL LOW PRESSURE AREA WILL MOVE ACROSS SOUTHERN IDAHO AND INTO WYOMING TODAY. THE RESULTING EASTERLY FLOW ALOFT WITH SIGNIFICANT MOISTURE FROM THE GULF OF MEXICO WILL BRING WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS TO THE TFX CWA THROUGH THIS EVENING. AS THE SYSTEM WEAKENS AND EXITS THE AREA OVERNIGHT...THE CHANCE FOR SHOWERS/THUNDERSTORMS DECREASES SIGNIFICANTLY. AS THIS SYSTEM EXITS THE AREA OVERNIGHT INTO WEDNESDAY...A DEEP UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ONTO THE PACIFIC COAST...SHIFTING THE FLOW ALOFT MORE SOUTHWESTERLY. THIS WILL BEGIN TO TAP INTO PACIFIC MOISTURE...KEEPING A CHANCE OF SHOWERS/THUNDERSTORMS AROUND THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. THIS TROUGH WILL THEN APPROACH THE AREA FROM THE SOUTHWEST WEDNESDAY NIGHT INTO THURSDAY...BRINGING INCREASED MOISTURE AND LIFT TO THE AREA. THIS WILL LIKELY BRING SHOWERS TO THE AREA ONCE AGAIN ON THURSDAY. A COLD FRONT WILL ALSO MOVE THROUGH THE AREA ON THURSDAY...BRINGING A CHANCE FOR THUNDERSTORMS AS WELL. DAYTIME HIGHS WILL REMAIN 5 TO 10 DEGREES BELOW NORMAL TODAY AND THURSDAY DUE TO THE CLOUD COVER AND RAINFALL...WHILE HIGHS ON WEDNESDAY IN BETWEEN SYSTEMS WILL WARM A BIT CLOSER TO NORMAL. OVERNIGHT LOWS WILL REMAIN 5 TO 10 DEGREES ABOVE NORMAL DUE TO THE MOIST AIRMASS. THE SHOWERS TODAY AND AGAIN ON THURSDAY WILL CONTINUE FLOODING CONCERNS. PLEASE SEE THE HYDROLOGY SECTION BELOW FOR FURTHER DETAILS. COULSTON THURS NIGHT-FRIDAY... COLD FRONT PUSHING ACROSS THE STATE THURSDAY NIGHT WITH UPPER LEVEL LOW STARTING TO SLOWLY TREK OVER THE TREASURE STATE AS WELL...BULK OF PRECIP WILL BE EXITING THE REGION BUT SOME SCATTERED SHOWERS WILL BE POSSIBLE INTO FRIDAY AS THE UPPER LEVEL LOW SLOWLY DEPARTS ALLOWING FOR SOME WRAP AROUND MOISTURE. SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM COMING ONSHORE THE PACNW COASTLINE ON FRIDAY NIGHT MAY ALLOW FOR SOME OVERRUNNING PRECIP ACROSS OUR NORTHEASTERN THIRD OF THE FORECAST AREA. TEMPS LOOK TO STAY BELOW NORMAL FOR HIGHS AND THE LOWS NEAR OR ABV NORMAL. -SCHOTT SATURDAY-TUESDAY... MODELS STILL SLIGHTLY DIFFERENT WITH THE TIMING OF HOW/WHEN THE NEXT STORM SYSTEM WORKS INTO BIG SKY COUNTRY. TWO LIKELY SOLUTIONS...BOTH ARE NOT GOOD NEWS FOR FLOODING CONCERNS. EITHER OF THESE TWO SOLUTIONS: SYSTEM STARTS TO ROLL INTO THE REGION ON SATURDAY...AND LINGERS INTO MONDAY...OR THE SYSTEM HOLDS OFF UNTIL SUNDAY AND HANGS AROUND AS LONG AS TUESDAY. EITHER WAY A SIGNIFICANT AMOUNT OF MOISTURE WILL BE LIKELY WITH THIS EVENT WITH PWATS NEARING .75 INCHES OR MORE AND A DEEP TROUGH AND DECENT JET DYNAMICS. SOME OF THE MODELS ARE INDICATING THAT 1 TO 2 INCHES OF PRECIP WILL BE POSSIBLE WITH THIS SYSTEM. THIS PRECIP WILL ONLY INCREASE THE THREAT OF FLOODING ACROSS THE REGION...OR WORSEN ONGOING AREAS OF FLOODING. VERY LITTLE REASONING IN THE COMPUTER FORECASTS THROUGH THE FIRST FEW DAYS OF JUNE TO SHOW ANY END TO THE WET PATTERN. --SCHOTT && .AVIATION... UPDATED 1130Z. MAIN CONCERN TO AVIATION WILL BE THE IFR CONDITIONS LIKELY ACROSS THE REGION AT TIMES THROUGH THE NEXT 12 TO 18 HOURS AS SHOWERS AND A FEW THUNDERSTORMS MOVES ACROSS MUCH OF THE FORECAST AREA. CIGS AS LOW AS 300 TO 500 FT WILL BE POSSIBLE...ALONG WITH MODERATE RAINFALL REDUCING VSBYS TO 2 TO 3 MILES. LOW CIGS MAY HANG AROUND THROUGH THE END OF THE PERIOD...AND EVEN SOME FOG DEVELOPING TOWARDS THE END OF THE PERIOD. THIS WILL HAVE TO BE WATCHED WITH LATER ISSUANCES TO DETERMINE IF WE GET ANY CLEARING WHICH WOULD ALLOW FOR THE FOG DEVELOPMENT. && .HYDROLOGY... FLOODING CONTINUES OVER PORTIONS OF CENTRAL MONTANA. THERE WERE SOME VERY MINOR IMPROVEMENTS REPORTED MONDAY EVENING...BUT MOST RIVERS/STREAMS REMAIN ABOVE FLOOD STAGE. THEREFORE...THE FLOOD WARNING WILL CONTINUE. AREAS OF BRIEF HEAVY RAIN DEVELOPED MONDAY EVENING IN GLACIER AND HILL COUNTIES...CAUSING LOCALIZED FLOODING. THEREFORE...SMALL STREAM FLOOD ADVISORIES REMAIN IN EFFECT FOR THOSE AREAS INTO THIS MORNING. THE SITUATION WILL BE EVALUATED THIS MORNING AS TO WHETHER THEY WILL NEED TO BE CONTINUED. POINT FLOOD WATCHES ARE ALSO IN EFFECT FOR THE DEARBORN RIVER NEAR CRAIG (THIS EVENING THROUGH WEDNESDAY EVENING) AND FOR THE BIG HOLE RIVER NEAR MELROSE (THIS EVENING THROUGH FRIDAY AFTERNOON). FORECASTS FROM THE RIVER FORECAST CENTER INDICATE THAT BOTH OF THESE RIVER POINTS MAY EXCEED FLOOD STAGE AROUND MIDNIGHT TONIGHT. HOWEVER...BOTH LOCATIONS ARE FORECAST TO REMAIN WITHIN ONE FOOT OF FLOOD STAGE...SO ONLY MINOR FLOODING IS POSSIBLE. THESE WATCHES WILL BE UPDATED AS FORECAST OR OBSERVED CONDITIONS WARRANT. THE AREAL FLOOD WATCH HAS BEEN EXTENDED THROUGH AT LEAST THURSDAY AFTERNOON FOR THE REMAINDER OF THE TFX CWA NOT INCLUDED IN THE ABOVE WARNINGS. RECENT RAINFALL AND CONTINUED SNOWMELT WILL CONTINUE THE WIDESPREAD POTENTIAL FOR FLOODING...AS MANY WATERWAYS CONTINUE TO RISE. THIS WATCH INCLUDES THE AREAS UNDER THE ADVISORIES...AS MORE WIDESPREAD FLOODING OF RIVERS REMAINS POSSIBLE THERE AS WELL. WIDESPREAD RAINFALL AMOUNTS OF 0.50 TO 1.00 INCHES ARE POSSIBLE OVER THE REGION TODAY THROUGH THIS EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WITH THUNDERSTORMS AND/OR HEAVIER SHOWERS. ALTHOUGH SHOWERS WILL DECREASE LATER TONIGHT THROUGH WEDNESDAY NIGHT...ANOTHER SYSTEM WILL BRING MORE SHOWERS TO THE AREA ON THURSDAY. THE LATEST FORECASTS FROM THE RIVER FORECAST CENTER INDICATE THAT ADDITIONAL MAINSTEM RIVERS MAY APPROACH FLOOD STAGE THIS WEEK. THEREFORE...ADDITIONAL FLOOD HIGHLIGHTS MAY STILL BE ISSUED THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... GTF 57 44 63 47 / 100 80 30 30 CTB 52 41 58 45 / 100 70 40 30 HLN 56 43 66 46 / 100 70 30 30 BZN 59 42 64 44 / 100 70 40 30 WEY 48 35 53 34 / 80 60 30 40 DLN 56 39 62 39 / 80 50 20 40 HVR 63 48 63 49 / 100 70 50 20 LWT 56 45 58 45 / 100 80 50 20 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING THROUGH AT LEAST THURSDAY MORNING FOR CASCADE...FERGUS...JUDITH BASIN...CHOUTEAU...BLAINE AND MEAGHER COUNTIES. SMALL STREAM FLOOD ADVISORY UNTIL TUESDAY MORNING FOR PORTIONS OF GLACIER AND HILL COUNTIES. FLOOD WATCH FOR THE DEARBORN RIVER NEAR CRAIG FROM THIS EVENING THROUGH WEDNESDAY EVENING. FLOOD WATCH FOR THE BIG HOLE RIVER NEAR MELROSE FROM THIS EVENING THROUGH FRIDAY AFTERNOON. FLOOD WATCH THROUGH AT LEAST THURSDAY AFTERNOON FOR BEAVERHEAD...BROADWATER...CENTRAL AND SOUTHERN LEWIS AND CLARK... EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...GALLATIN... HILL...JEFFERSON...LIBERTY...MADISON...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && SHORT TERM...COULSTON LONG TERM...SCHOTT AVIATION...SCHOTT WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 24, 5:52 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 552 AM MDT TUE MAY 24 2011 MTZ008>015-044>055-251200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 552 AM MDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT ALLOWING FOR CREEKS...STREAMS...AND RIVERS TO CONTINUE TO RISE. FLOODING CONDITIONS WILL LIKELY WORSEN THROUGH THE PERIOD IN AREAS WHERE SIGNIFICANT RAINFALL OCCURS. A FLOOD WARNING IS IN EFFECT FOR BLAINE...CASCADE...CHOUTEAU... FERGUS...JUDITH BASIN...AND MEAGHER COUNTIES. A FLOOD WATCH IS IN EFFECT FOR THE REMAINDER OF NORTH CENTRAL... CENTRAL...AND SOUTHWEST MONTANA NOT MENTIONED ABOVE. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR GLACIER AND HILL COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BOTH THURSDAY AND THROUGH THE WEEKEND ACROSS THE REGION ALLOWING FOR CREEKS...STREAMS...AND RIVERS TO CONTINUE TO RISE. FLOODING CONDITIONS WILL LIKELY WORSEN THROUGH THE PERIOD IN AREAS WHERE SIGNIFICANT RAINFALL OCCURS. THE FLOOD WARNING IS IN EFFECT THROUGH AT LEAST THURSDAY MORNING. THE FLOOD WATCH IS IN EFFECT THROUGH AT LEAST TUESDAY AFTERNOON. THE SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR GLACIER AND HILL COUNTIES UNTIL TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY ACROSS THE REGION. REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED. SCHOTT
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:55 PM MDT | Areal Flood Advisory | TFX | Glacier | 6 days |
| May 23, 9:47 PM MDT | Areal Flood Advisory | TFX | Hill | 7 days |
| May 24, 4:48 AM MDT | River Flood Watch | TFX | 7 hr | |
| May 24, 10:31 AM MDT | River Flood Warning | TFX | Gallatin | 3 days |
| May 24, 10:31 AM MDT | River Flood Warning | TFX | Beaverhead, Madison | 3 days |
| May 24, 10:31 AM MDT | River Flood Warning | TFX | Cascade | 4 days |
| May 24, 10:37 AM MDT | River Flood Watch | TFX | 41 hr | |
| May 24, 10:37 AM MDT | River Flood Watch | TFX | 41 hr | |
| May 24, 10:37 AM MDT | River Flood Watch | TFX | 3 days |
Nearby
River Flood Warnings in Montana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.